Alert archive / Alabama / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 140, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 13, 2014, 12:18 PM CDT for 4 counties in Alabama. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2014, 12:18 PM CDT (17:18 UTC)
- Expired
- Jun 13, 2014, 12:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL
The radar
The Ft Rucker radar (KEOX), 21 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 12:24 PM CDT | TSTM WND DMG | Wicksburg, AL | MULITPLE TREES AND POWER LINES DOWN. ONE STORAGE SHED BLOWN OVER INTO ROAD. ALSO DIME SIZE HAIL REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1303 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
833 WUUS52 KTAE 131718 SVRTAE ALC045-061-067-069-131745- /O.NEW.KTAE.SV.W.0140.140613T1718Z-140613T1745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1218 PM CDT FRI JUN 13 2014 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN DALE COUNTY IN SOUTHEAST ALABAMA... NORTHEASTERN GENEVA COUNTY IN SOUTHEAST ALABAMA... SOUTHWESTERN HENRY COUNTY IN SOUTHEAST ALABAMA... NORTHWESTERN HOUSTON COUNTY IN SOUTHEAST ALABAMA... THIS INCLUDES THE CITY OF DOTHAN... * UNTIL 1245 PM CDT * AT 1214 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS NEAR 60 MPH. THIS STORM WAS LOCATED NEAR SLOCOMB... OR NEAR BALD HILL...AND MOVING NORTHEAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TAYLOR...PINCKARD...MIDLAND CITY AND KINSEY PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 3147 8548 3123 8525 3108 8565 3116 8573 TIME...MOT...LOC 1717Z 230DEG 25KT 3116 8564 $$ 9-FOURNIER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 10:01 AM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 13, 10:01 AM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1101 AM EDT Fri Jun 13 2014 .Near Term [Today]... The 13 UTC regional surface analysis showed a ridge from Southeast FL through the FL Big Bend, a cold front approaching in MS, and an outflow boundary along the Gulf Coast from Pensacola to LA. Vapor imagery and upper air data showed a broad long wave trough over much of the eastern CONUS, with a short wave trough (and MCS) from Southern AL to the LA Coast. There was still a lot of dry air in the mid troposphere (especially east of the Apalachicola/Chattahoochee Rivers), but satellite trends and NWP guidance suggests a moistening trend through the remainder of today. Based on recent Convection Allowing Model runs (CAMs) and radar trends, we think that the highest PoP through 18 UTC will be in the FL Panhandle and Southeast AL as the convection just to our west moves into that region. After 18 UTC this activity will shift eastward, and we expect the rain over our western zones to gradually diminish. Mid layer lapse rates are fairly steep and forecast MLCAPE values are around 2500 J/KG, so a few updrafts could support strong- marginally severe hail and/or damaging wind gusts. && .Aviation... [Through 12Z Saturday]...Scattered to numerous TSRA are expected until sunset, which will result in locally gusty winds and brief periods of IFR vis/cigs. Otherwise, VFR conditions will prevail. && .Prev Discussion [253 AM EDT]... .Short Term [Tonight Through Sunday]... The weekend will feature a transition from an east coast trough to weak ridging aloft. At the surface, a rather weak pressure pattern will develop between the subtropical ridge over the Atlantic, and high pressure over the Midwest and Northeast. This will result in a return to a slightly more seasonal seabreeze pattern, though there will likely be some added support from a weakening MCV Saturday night into Sunday. Expect afternoon and overnight temperatures to remain near seasonal averages. .Long Term [Sunday Night Through Friday]... Wet scenario to continue into extended period. A mid-level trough will bring us higher than typical rain chances into next week. Southerly flow will continue to supply plenty of warm moist air. A series of low pressure systems with associated cold fronts will pass through the region. Expect a lot a cloud cover. This will most likely be off and on showers and thunderstorms and not a steady rain. Therefore, despite the wet pattern flooding is not expected at this time. The best chance for rain and thunderstorms will be in the afternoon and evening. Rain and thunder will likely be more scattered than our typical isolated afternoon showers and thunderstorms. This weather pattern will likely hold through the end of next week. .Marine... Moderate southwesterly flow will weaken by this weekend, with low winds and seas prevailing through mid-week next week. As always, expect some wind enhancements in the seabreeze zone each afternoon. .Fire Weather... No Red Flag conditions are expected through the period. .Hydrology... All area rivers remain below action stage as of this morning, with most holding steady or having decreasing water levels. Impactful rainfall is not expected over the next several days. && .Preliminary Point Temps/PoPs... Tallahassee 90 70 89 71 90 / 50 30 40 30 50 Panama City 87 75 83 76 84 / 50 30 30 20 30 Dothan 89 69 88 70 89 / 40 30 30 20 40 Albany 91 68 87 69 90 / 40 30 30 20 40 Valdosta 89 70 90 70 92 / 40 30 50 30 50 Cross City 88 70 85 69 88 / 60 30 40 30 50 Apalachicola 87 75 86 75 87 / 40 30 30 20 30 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...FOURNIER SHORT TERM...HARRIGAN LONG TERM...MCDERMOTT AVIATION...FOURNIER MARINE...HARRIGAN FIRE WEATHER...GOULD HYDROLOGY...HARRIGAN
Nearby
Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.